Jump to content

Such rapid deteriotion. . . Is this common?


Recommended Posts

My dad has been basically symptom free for the past 5 months when he was first dx with LC stage 4. In less than 1 week, he has gotten so weak and gets short of breath just walking in the house. Prior to this, he was walking around the park! For 2 nights straight, he couldn't sleep and luckily last night he was able to sleep well after getting an rx for cough - tessalon and for sleep - ativan. My dad is usually so active and energetic and it is difficult for me so see him so tired and weak and for it to happen so quickly. Has anyone else experienced symptoms like this? He has started low dose chemo of carboplatin/taxotere today on a weekly basis and is still taking IRESSA. They took his O2 sat during the chemo treatment and since it was so low, ordered home O2 for him and a wheelchair. Looking for some encouragement or advice on what to expect. shirley

Link to comment
Share on other sites

I really dont have any answers for you. My father will be 80 in June and he is not the one with cancer but I can tell you in the past few months I have really noticed his shortness of breath. He is really slowing down and this is NOT my father. He is such a healthy man. My mother, 76, is the one with lc and she has been through the chemos Taxol/Carbo and Taxatere (one round). Now she is currently doing very well on Iressa. The others proved too much for her. But I can tell you ever since her diagnosis in October 2003 I have seen so many ups and downs in her health. Sorry I dont have more answers for you.

Thinking of you,

Gayle

Link to comment
Share on other sites

My sister deteriorated very quickly. Even though she was getting radiation and chemo, it seemed she was losing ground quicker than the doctor’s expected. She was just 50 when she passed. Enjoy the Easter holiday with your Dad.

Link to comment
Share on other sites

Becky was teaching her classes on Friday and gone on Sunday night. The decline was noticeable over the whole week. But there were several times over the course of the disease that she would have bad days or weeks, especially with her breathing, but then it always stabilized again. Agree on the transfusion; if the hemoglobin is down it complicates the whole deal and makes it that much harder to get oxygen everywhere. Becky was on prednisone the last nine months or so from the onset of the breathing troubles, and it did very good things for her as well.

Curtis

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.